Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 281, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 11, 2011, 3:42 PM CDT for Montgomery County, Alabama. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2011, 3:42 PM CDT (20:42 UTC)
- Expired
- Jun 11, 2011, 4:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
County Montgomery County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.7 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 835 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1318 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
298
WUUS54 KBMX 112042
SVRBMX
ALC101-112130-
/O.NEW.KBMX.SV.W.0281.110611T2042Z-110611T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
342 PM CDT SAT JUN 11 2011
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA...
* UNTIL 430 PM CDT
* AT 340 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTH OF
MEADVILLE...AND MOVING SOUTHWEST AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
MEADVILLE...SPRAGUE...RAMER...SELLERS...STRATA...PINTLALA AND
NAFTEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3204 8631 3205 8638 3206 8640 3213 8641
3220 8641 3229 8606 3225 8600 3213 8600
3198 8629 3197 8630
TIME...MOT...LOC 2042Z 067DEG 5KT 3215 8616
$$
27What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:31 PM CDT, 11 minutes earlier.
Area forecast discussion, Jun 11, 3:31 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 331 PM CDT SAT JUN 11 2011 .DISCUSSION... WILL BE BRIEF AS WE HAVE NUMEROUS STORMS ON THE RADAR. NO REAL WHOLESALE CHANGES FROM THE MORNING PACKAGE AS WE APPEAR AS IF WE WILL BE STUCK IN A SIMILAR PATTERN OVER THE NEXT WEEK. IN GENERAL UPPER LEVEL LOW PRESSURE WILL SIT AND SPIN OVER NEW ENGLAND...WHILE THE DEEPER RIDGING HOLDS STRONG IN THE SOUTHERN PLAINS. THIS WILL KEEP THE SOUTHEAST IN THE DREADED...AND FORECAST UNFRIENDLY NORTHWEST FLOW. IN THIS ATYPICAL SUMMERTIME PATTERN...STORMS WILL BE A BIT MORE NUMEROUS AS WEAK UPPER LEVEL DISTURBANCES ROTATE SOUTHEAST AROUND THE LOW. IT IS DEFINITELY A POSITIVE CHANGE AS WE DESPERATELY NEED THE RAIN...HOWEVER...IT DOES MAKE THE FORECAST A BIT MORE CHALLENGING. ASIDE FROM MONDAY...WE WILL LIKELY SEE SCATTERED TO PERHAPS EVEN NUMEROUS STORMS EACH DAY...AND SOME MAY LAST WELL INTO THE EVENING OR OVERNIGHT AS WE MOVE AWAY FROM THE TYPICAL DIURNALLY DRIVEN CONVECTION. OTHERWISE IT WILL CONTINUE HOT AND HUMID. 17/KLAWS && .AVIATION...18Z TAF DISCUSSION. MOSTLY VFR CONDITIONS THIS AFTERNOON...BUT WILL HAVE TO DEAL WITH ISOLATED TO SCATTERED SH/TS WHICH WILL HANDLE WITH AMD THROUGH 02Z. BEYOND 02Z...PROBABLY WILL SEE AT LEAST MVFR VIS NEAR SUNRISE AT JUST ABOUT EVERY SITE...WITH KANB POTENTIALLY FALLING TO IFR FOR A COUPLE OF HOURS. WINDS WILL BASICALLY BE LIGHT OUT OF THE NORTH...OTHER THAN IF YOU GET AROUND ONE OF THE AFTERNOON THUNDERSTORMS...WHICH COULD GIVE A GUST TO 25 KTS...AND SOME HAIL. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. 27 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 64 95 65 94 64 / 30 20 10 10 10 ANNISTON 67 95 67 94 67 / 30 20 10 10 10 BIRMINGHAM 71 95 72 96 71 / 30 20 10 10 10 TUSCALOOSA 68 97 68 98 68 / 30 20 20 10 10 CALERA 69 94 69 96 69 / 30 20 20 10 10 AUBURN 70 95 71 96 70 / 20 30 20 10 10 MONTGOMERY 69 97 70 98 69 / 20 30 20 10 10 TROY 67 97 69 98 67 / 20 30 20 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 17/27
Hazardous weather outlook, Jun 11, 3:13 PM CDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 313 PM CDT SAT JUN 11 2011 ALZ011>015-017>050-122015- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 313 PM CDT SAT JUN 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 11, 3:06 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
306 PM CDT SAT JUN 11 2011
ALZ037-047-112045-
LEE AL-TALLAPOOSA AL-
306 PM CDT SAT JUN 11 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TALLAPOOSA AND
WESTERN LEE COUNTIES UNTIL 345 PM CDT...
AT 303 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORM WINDS 5 MILES EAST OF STILL WATERS RESORT...OR 7 MILES
SOUTHWEST OF CAMP HILL...MOVING SOUTH AT 20 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ROXANA...
REELTOWN...
LOACHAPOKA...
&&
LAT...LON 3256 8565 3258 8566 3258 8569 3260 8571
3258 8571 3258 8579 3254 8580 3253 8584
3280 8586 3283 8565 3258 8555
TIME...MOT...LOC 2006Z 358DEG 15KT 3272 8573
27Local storm report, Jun 11, 3:12 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
312 PM CDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM TSTM WND DMG 3 NE WETUMPKA 32.57N 86.17W
06/11/2011 ELMORE AL EMERGENCY MNGR
SEVERAL TREES DOWN ALONG HWY 170.
&&
JTALLEYLocal storm report, Jun 11, 3:31 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
331 PM CDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM HAIL MOODY 33.60N 86.49W
06/11/2011 E0.50 INCH ST. CLAIR AL NWS EMPLOYEE
MARBLE SIZED HAIL AT THE BASS PRO SHOP IN MOODY.
&&
JTALLEYSpecial weather statement, Jun 11, 3:33 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
333 PM CDT SAT JUN 11 2011
ALZ019>021-026-027-112115-
CALHOUN AL-CHEROKEE AL-CLEBURNE AL-ST. CLAIR AL-TALLADEGA AL-
333 PM CDT SAT JUN 11 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TALLADEGA...SOUTHERN ST.
CLAIR...CLEBURNE...SOUTHEASTERN CHEROKEE AND CALHOUN COUNTIES UNTIL
415 PM CDT...
AT 331 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF MARS HILLS
TO 5 MILES SOUTHEAST OF BALD ROCK...AND MOVING SOUTHEAST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
PELL CITY...
SAKS...
FORT MCCLELLAN...
WEST END-COBB TOWN...
COBB TOWN...
&&
LAT...LON 3347 8584 3347 8589 3350 8585 3350 8590
3343 8592 3326 8642 3328 8644 3329 8637
3334 8637 3335 8634 3339 8638 3350 8638
3350 8648 3355 8648 3357 8655 3406 8542
3369 8534
TIME...MOT...LOC 2033Z 337DEG 12KT 3396 8543 3354 8637
27Special weather statement, Jun 11, 3:39 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
339 PM CDT SAT JUN 11 2011
ALZ025-034-112130-
BIBB AL-SHELBY AL-
339 PM CDT SAT JUN 11 2011
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SHELBY AND NORTHERN BIBB
COUNTIES UNTIL 430 PM CDT...
AT 336 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 5 MILES SOUTHEAST OF TANNEHILL IRONWORKS STATE PARK...OR
12 MILES NORTHWEST OF MONTEVALLO...MOVING SOUTHWEST AT 5 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
WEST BLOCTON...
WOODSTOCK JUNCTION...
HEBRON...
GREEN POND...
&&
LAT...LON 3313 8720 3320 8720 3324 8714 3322 8711
3325 8708 3325 8699 3327 8697 3327 8695
3315 8688 3300 8716 3313 8724
TIME...MOT...LOC 2039Z 067DEG 5KT 3319 8703
27Local storm report, Jun 11, 3:42 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
342 PM CDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM HAIL DADEVILLE 32.83N 85.77W
06/11/2011 E1.25 INCH TALLAPOOSA AL BROADCAST MEDIA
&&
JTALLEYThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:50 PM CDT | Special Weather Statement | BMX | Bullock | 25 min |
| Jun 10, 8:05 PM CDT | Special Weather Statement | BMX | Montgomery | 25 min |
| Jun 10, 8:07 PM CDT | Special Weather Statement | BMX | Pike | 23 min |
| Jun 10, 8:45 PM CDT | Special Weather Statement | BMX | Barbour | 30 min |
| Jun 10, 9:40 PM CDT | Special Weather Statement | BMX | Barbour | 35 min |
| Jun 10, 10:18 PM CDT | Special Weather Statement | BMX | Dale | 27 min |
| Jun 10, 10:49 PM CDT | Special Weather Statement | BMX | Russell | 41 min |
| Jun 11, 1:24 PM CDT | Special Weather Statement | BMX | Clay | 51 min |
| Jun 11, 1:29 PM CDT | Severe Thunderstorm Warning | BMX | Clay | 30 min |
| Jun 11, 2:18 PM CDT | Special Weather Statement | BMX | Coosa | 42 min |
| Jun 11, 2:28 PM CDT | Severe Thunderstorm Warning | BMX | Tallapoosa | 47 min |
| Jun 11, 2:31 PM CDT | Severe Thunderstorm Warning | BMX | Elmore | 29 min |
| Jun 11, 2:35 PM CDT | Special Weather Statement | BMX | Cherokee | 40 min |
| Jun 11, 2:47 PM CDT | Special Weather Statement | BMX | Cherokee, Etowah, St. Clair | 43 min |
| Jun 11, 2:53 PM CDT | Special Weather Statement | BMX | Shelby | 37 min |
| Jun 11, 2:59 PM CDT | Severe Thunderstorm Warning | BMX | Elmore | 26 min |
| Jun 11, 3:06 PM CDT | Special Weather Statement | BMX | Tallapoosa | 39 min |
| Jun 11, 3:09 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Shelby | 29 min |
| Jun 11, 3:18 PM CDT | Areal Flood Advisory | BMX | Jefferson, Shelby | 117 min |
| Jun 11, 3:28 PM CDT | Severe Thunderstorm Warning | BMX | Montgomery | 47 min |
| Jun 11, 3:33 PM CDT | Special Weather Statement | BMX | Calhoun, Cleburne, Talladega | 42 min |
| Jun 11, 3:39 PM CDT | Special Weather Statement | BMX | Bibb | 51 min |
| Jun 11, 3:55 PM CDT | Special Weather Statement | BMX | Autauga | 35 min |
| Jun 11, 4:14 PM CDT | Special Weather Statement | BMX | Calhoun, Cleburne, Talladega | 46 min |
| Jun 11, 4:28 PM CDT | Special Weather Statement | BMX | Dallas | 47 min |
| Jun 11, 4:33 PM CDT | Special Weather Statement | BMX | Dallas | 27 min |
| Jun 11, 4:39 PM CDT | Special Weather Statement | BMX | Clay, Randolph, Talladega | 51 min |
| Jun 11, 4:41 PM CDT | Special Weather Statement | BMX | Russell | 49 min |
| Jun 11, 4:45 PM CDT | Severe Thunderstorm Warning | BMX | Russell | 30 min |
| Jun 11, 4:52 PM CDT | Special Weather Statement | BMX | Lowndes | 23 min |
| Jun 11, 5:16 PM CDT | Special Weather Statement | BMX | Barbour | 44 min |
| Jun 11, 5:25 PM CDT | Special Weather Statement | BMX | Hale | 50 min |
| Jun 11, 5:54 PM CDT | Special Weather Statement | BMX | Russell | 36 min |
| Jun 11, 6:45 PM CDT | Special Weather Statement | BMX | Fayette | 45 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.